Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 97, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 20, 2006, 6:16 PM MDT for Lincoln County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2006, 6:16 PM MDT (00:16 UTC)
- Expired
- Jul 20, 2006, 6:48 PM MDT
- In force
- 32 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Goodland radar (KGLD), 118 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 3:47 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2349 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 210016 SVRBOU COC073-210100- /O.NEW.KBOU.SV.W.0097.060721T0016Z-060721T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 616 PM MDT THU JUL 20 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 700 PM MDT * AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 4 MILES EAST OF ARRIBA...OR ABOUT 27 MILES EAST OF LIMON...MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARRIBA. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3953 10335 3916 10332 3918 10266 3945 10267 $$ BARJENBRUCH
1 follow-up statement
000 WWUS55 KBOU 210048 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 648 PM MDT THU JUL 20 2006 COC073-210058- /O.CAN.KBOU.SV.W.0097.000000T0000Z-060721T0100Z/ LINCOLN CO- 648 PM MDT THU JUL 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED LINCOLN COUNTY. LAT...LON 3953 10335 3916 10332 3917 10315 3951 10314 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:30 PM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 20, 2:30 PM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT THU JUL 20 2006 .SHORT TERM DISCUSSION...FOR TNGT...THE UPPER TROF DROPPING OUT OF THE PACIFIC NORTHWEST IS PROGGED TO DROP INTO CENTRAL PLAINS ON FRIDAY MORNING. AS IT DOES A COLD FRONT WILL SLIP INTO THE NORTHEAST PLAINS OVERNIGHT IN THE 10-12Z TIME FRAME. UNTIL THAT TIME A MOIST AND UNSTABLE AMS WILL BE IN PLACE THIS AFTN AND EVENING WITH SURFACE BASED CAPES RANGING FM 1000-2500 J/KG. PW VALUES RMN OVER ONE INCH SO HEAVY RAIN WILL BE A CONCERN. STORM MOTION WL BE BETTER THAT THE LAST COUPLE OF DAYS WITH SPEEDS OF 10-15 KTS...WHICH MAY HELP LESSEN THE FLASH FLOOD THREAT SLIGHTLY. QG ASCENT WILL INCREASE OVER THE NORTHEASTERN PLAINS THIS EVENING AS TROF SLIDES SOUTH SO SOME DYNAMICS TO WORK WITH AS WELL. WITH THE COMBINATION OF QG ASCENT AND DYNAMICS WENT AHEAD AND INCREASED POPS TO LIKELY THIS EVENING. ON FRIDAY...AMS OVER THE PLAINS WILL STABILIZE WITH SFC HIGH IN PLACE SO FOCUS FOR PCPN WILL BE OVER WRN AND SRN PORTIONS OF THE CWFA...WEST AND SOUTH OF THE FRONTAL BOUNDARY. COOLER AS WELL...UNDERCUT GUIDANCE SLGTLY IN THE GRIDS. .LONG TERM DISCUSSION...A DRIER AND MORE STABLE AIRMASS WILL MOVE ACROSS THE NERN PLAINS OF CO ON FRI NITE/SAT AS FORECAST SOUNDINGS SHOW A RELATIVELY DRY SOUNDING AND A STRONG STABLE LAYER BETWEEN 650-600MB. THERE WILL STILL BE SOME LINGERING MOISTURE IN THE MOUNTAINS AND FOOTHILLS FOR SOME ISOLD SHOWERS THERE AND STEERING FLOW WILL KEEP ALL SHOWERS OVER THE HIGHER TERRAIN. HIGH PRESSURE ALOFT WILL CONTINUE TO RETROGADE AND BUILD ACROSS THE WESTERN GREAT BASIN OVER THE WEEKEND WITH GENERALLY DRY AND STABLE CONDITIONS FOR THE WEEKEND UNDER DRY NORTHERLY FLOW ALOFT. THE HIGH ALOFT WILL GRADUALLY SHIFT FURTHER SOUTHWEST INTO AZ AND THE DESERTS OF CA BY EARLY NEXT WEEK. THIS WILL RESULT IN VERY LITTLE CHANGE MOISTURE WISE FOR CO BUT TEMPS WILL CONTINUE TO WARM INTO THE LOWER AND MID 90S BY EARLY NEXT WEEK ACROSS LOWER ELEVATIONS. CHANCES OF PRECIP ARE MINIMAL THRU MIDDLE OF NEXT WEEK AS THE HIGH KEEPS ANY MONSOONAL MSTR REPRESSED ACROSS THE FAR SOUTHWESTERN DESERTS AND MEXICO. ISOLD POPS SHOULD SUFFICE ACROSS MUCH OF THE AREA THRU NEXT WED. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && FMC/SWE
Hazardous weather outlook, Jul 20, 11:01 AM MDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MDT THU JUL 20 2006 COZ030>051-211200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE TROUGH WILL PUSH SOUTHEASTWARD INTO THE GREAT PLAINS. THIS FEATURE WILL INCREASE THE VERTICAL WIND SHEAR OVER THE OUTLOOK AREA AS WELL AS USHER IN ANOTHER PUSH OF SURFACE HIGH PRESSURE AND UPSLOPE CONDITIONS LATER TODAY AND TONIGHT. AS A RESULT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE ENTIRE AREA. DUE TO THE ABUNDANT MOISTURE...MUCH OF THIS ACTIVITY WILL PRODUCE HEAVY RAINFALL...UP TO 2 INCHES PER HOUR...AND POSSIBLE FLOODING ...ALTHOUGH STORMS THAT DEVELOP WILL BE MOVING SLIGHTLY FASTER THAN HAS BEEN THE CASE RECENTLY. THE BURN AREAS IN THE FOOTHILLS WILL BE ESPECIALLY SUSCEPTIBLE TO FLOODING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT COMPLETELY...WITH THE NORTHEAST PLAINS HAVING THE BEST POTENTIAL FOR HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS EXCEEDING 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL SWEEP ACROSS NORTHEAST COLORADO FRIDAY MORNING. THERE WILL STILL BE LINGERING SHOWERS AND A FEW THUNDERSTORMS FRIDAY MORNING...THEN A DRIER AND MORE STABLE AIRMASS WILL TAKE HOLD BY FRIDAY AFTERNOON OVER THE NORTHEAST PLAINS. SHOWERS AND THUNDERSTORMS WILL BECOME CONFINED TO THE MOUNTAINS AND FRONT RANGE FOOTHILLS BY FRIDAY AFTERNOON. FOR THE WEEKEND AND EARLY NEXT WEEK...GENERALLY DRY AND WARMER CONDITIONS WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON AND EVENING HOURS. STORMS WILL BE MAINLY CONFINED TO THE MOUNTAINS AND ADJACENT AREAS. TEMPERATURES WILL REBOUND BACK INTO THE 90S ACROSS LOWER ELEVATIONS BY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...ALTHOUGH RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. FMC/SWE
In the hours before
Local storm report, Jul 20, 2:35 PM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
235 PM MDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL 10 SE RED FEATHER LAKES 40.70N 105.44W
07/20/2006 M0.75 INCH LARIMER CO TRAINED SPOTTER
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:11 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 49 min |
| Jul 20, 6:55 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 35 min |
| Jul 20, 7:08 PM MDT | Flash Flood Warning | BOU | Washington | 3 hr |
| Jul 20, 7:28 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 35 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.